Article Text

Download PDFPDF

HIV-related TB and adverse drug events
  1. Chi Chiu Leung1,
  2. Chi Kuen Chan1,
  3. Cheuk Ming Tam1
  1. 1Tuberculosis and Chest Service, Centre for Health Protection, Department of Health, Hong Kong SAR, China

Statistics from Altmetric.com

Breen and coworkers1 showed that, in the era of effective antiretroviral therapy, discontinuation of anti-tuberculosis (TB) treatment occurred with a similar frequency in HIV-infected and HIV-uninfected individuals despite a greater rate of serious (grade III/IV) adverse events among HIV-infected individuals.

According to the Division of AIDS table for grading the severity of adult and pediatric adverse events (http://rcc.tech-res-intl.com), grade III adverse events are likely to cause inability to perform usual social and functional activities while grade IV adverse events are potentially life-threatening. However, among HIV-infected patients with grade III/IV adverse events in the above study,1 treatment was interrupted only in a minority of patients, except for those with hepatotoxicity, and no mention was made regarding any modification of treatment regimens. With the retrospective study design, it might be difficult to exclude some degree of …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.